Jump to content
Mental Support Community

Xanax Withdrawal


Beyondreach
 Share

Recommended Posts

Hello All,

I have a question I was hoping somebody could answer. Currently I take Zoloft for my anxiety and Xanax when needed. I have been taking both for a couple years now and feel like I am going through withdrawal in that I have been slowly working away from my xanax. It is hard to explain, but it is the constant nagging of anxiety in the back of my head, my hands are shaking, and I constantly need to be tapping my foot or picking at my eyebrows. It is driving me nuts. Has anybody else experienced this? Are these common side effects of xanax withdrawal? I have not taken a xanax for 3 days and it is driving me nuts. I want to try like hell not to take them any longer and get it out of my system, however the withdrawal side effects are driving me batty.

My Dr. said to try and decrease the amount I am taking. He perscribed them such that I can take up to three per day at 0.25 mg. There are some days I take none and others I take a couple. I don't want to use them as a crutch any longer. I hate the way they make me feel. How long will the side effects of withdrawal last?

Link to comment
Share on other sites

Both your doctor and lynn are right. Try to cut down (slowly) and let the Zoloft do the work; Zoloft is known to be good for anxiety. If you have too many withdrawal SEs, cut down slower. You can become addicted even if you have never taken more than prescribed, the so-called "accidental addicts" (meaning you did not abuse them). I was one, at one stage, which is when I read up on it. Of course I don't know if this is the case for you.

Visit Prof Heather Ashton's benzodiazepine withdrawal site, she has much experience with helping people come off benzos. There are lists of withdrawal symptoms there.

Benzos cause structural changes, which is why the body complains when you withdraw them and it has to adjust. The good news is that all the effects and changes of the benzos are reversible.

Edited by Luna-
Link to comment
Share on other sites

Guest ASchwartz

Hi Beyondreach,

Luna and Lyn are completely correct. In fact, you should not have suddenly stopped the Xanax. That is the reason you are having side effects. You need to do this very gradually, very slowly. Follow your doctors orders with this.

While Zoloft is a good medication I am also wondering if you are in cognitive behavioral therapy? It is excellent for anxiety disorders because it teaches people strategies to reduce their anxiety. It works alongside medications like zoloft.

Allan

Link to comment
Share on other sites

I would also have to agree with the slow weaning process. I will say that I tried weaning off my meds the way my doc recommended which was take one every other day, and found that I had some terrible side effects (shocking sensation throughout my entire body) I found on my own that I had to go even slower than what my dr recommended and started cutting down by a quarter of a tablet every week to two weeks. So be aware that the weaning process that your dr recommends may not be the most appropriate for you, do it the way that works best for your body. Start with what your dr recommends first though as it may work fine. The best is to get off of it when you can. Best of luck!!

Link to comment
Share on other sites

First Off, thank you for all the replies. Putting this puzzle together can be so damn frustrating at times. I had the opportunity to meet with my Dr. on Monday and explained all of my symptoms to him. He said the dosage I am taking is so small and the fact I take it so sporadically I should have no to very few withdrawal symptoms. He said what I am experiencing could also be my anxiety and not withdrawals at all.

I went down the list of all the little things I've noticed about myself lately I thought were associated with the xanax withdrawal. Without missing a beat he started asking me questions like, do I have a hard time concentrating, do I interrupt people, how did I do in school. After ten minutes of asking me questions he told me what I could be dealing with is Adult ADD. I wasn't really surprised when he said this in that it is something I've suspected but have done nothing to further investigate. Not to mention, my wife on occasion will ask if I've ever questioned my Dr. about Adult ADD.

With that said, he asked me if I wanted to try out vyvanse for a month. I have nothing to lose, thus started taking 30mg per day two days ago. I have had a bit of a dull headache the past couple days, however many of the little side effects I was feeling initially have subdued. I am not tapping my foot constantly or fidgeting...which is good. I don't know if this all mental at this point or if the medication is actually working. I suppose this is my cross to carry in life and only time will tell.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...